Alert archive / California / Small Craft Advisories in 2015

Small Craft Advisory 13, NWS Los Angeles, CA

March 6, 2015

NWS Los Angeles, CA issued this small craft advisory at Mar 6, 2015, 2:48 AM PST. It took effect at Mar 6, 2015, 7:00 AM PST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2015, 2:48 AM PST (10:48 UTC)
In effect from
Mar 6, 2015, 7:00 AM PST
Expired
Mar 6, 2015, 10:38 AM PST
In force
4 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WHUS76 KLOX 061048
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
248 AM PST FRI MAR 6 2015

PZZ650-655-062200-
/O.NEW.KLOX.SC.Y.0013.150306T1500Z-150306T2200Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
248 AM PST FRI MAR 6 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 2 PM
PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING
TO 2 PM PST THIS AFTERNOON.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

RAT

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
2 follow-up statements
265 
WHUS76 KLOX 061638
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
838 AM PST FRI MAR 6 2015

PZZ650-655-062200-
/O.CON.KLOX.SC.Y.0013.000000T0000Z-150306T2200Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
838 AM PST FRI MAR 6 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
404 
WHUS76 KLOX 061838
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1038 AM PST FRI MAR 6 2015

PZZ650-655-061945-
/O.CAN.KLOX.SC.Y.0013.000000T0000Z-150306T2200Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
1038 AM PST FRI MAR 6 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE SMALL CRAFT ADVISORY.

CONDITIONS HAVE IMPROVED AND ARE NOT EXPECTED TO RETURN IN THE
NEAR FUTURE.

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 10:05 PM PST, 4 hours 43 minutes earlier.

Area forecast discussion, Mar 5, 10:05 PM PST, 4 hours 43 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1005 PM PST THU MAR 5 2015

UPDATED AVIATION SECTION

.SYNOPSIS...

A LARGE HIGH WILL PERSIST INTO EARLY NEXT WEEK WITH FAIR SKIES AND
ABOVE NORMAL TEMPERATURES THROUGH EARLY NEXT WEEK. COOLING TREND WITH
INCREASING CLOUDS EXPECTED TO BEGIN BY THE MIDDLE OF NEXT WEEK AS A
LOW PRESSURE SYSTEM APPROACHES THE COAST.
&&

.SHORT TERM (TONIGHT-SUN)...UPPER LEVEL RIDGE OF HIGH PRESSURE
BUILDING OVER NORTHERN AND CENTRAL CALIFORNIA TONIGHT INTO FRIDAY
WHILE UPPER LOW SPINS ACROSS BAJA. THIS DEVELOPING PATTERN WILL SET
UP A SLIGHTLY STRONGER UPPER LEVEL WIND SUPPORT FOR SOUTHERN
CALIFORNIA. IN ADDITION...THE SURFACE OFFSHORE GRADIENTS ARE ALSO
EXPECTED TO BE SLIGHTLY STRONGER ON FRIDAY AS COMPARED TO THE LAST
COUPLE OF DAYS. TAKING A LOOK AT THE CURRENT PRESSURE
GRADIENTS...ALREADY SEEING EVIDENCE OF THIS OFFSHORE TREND AS
LAX-DAGGETT CURRENTLY AT -3.3 MB COMPARED TO -2.4 MB 24 HOURS AGO.
THE 00Z NAM PROJECTS THE LAX-DAGGETT GRADIENT TO BE IN THE -5.0 TO
-5.5 MB RANGE BY FRIDAY MORNING. WITH THIS IN MIND...HAVE POSTED A
LOW-END WIND ADVISORY FOR THE MOUNTAINS TAKING EFFECT
IMMEDIATELY...AS WELL AS THE SANTA CLARITA VALLEY AND VENTURA
VALLEYS VALID 6 AM FRIDAY. ALREADY SEEING SOME WINDS GUSTING OVER 40
MPH THIS EVENING ACROSS THE SANTA MONICA MOUNTAINS. WIND GUSTS ARE
EXPECTED TO REACH 45 MPH ACROSS THE MOUNTAINS...AND 35 TO 40 MPH IN
FAVORED VALLEY LOCATIONS. THE OFFSHORE WINDS ARE ALSO EXPECTED TO
MAKE A SLIGHTLY STRONGER PUSH INTO THE COASTAL AREAS OF VENTURA
COUNTY AND AROUND MALIBU ON FRIDAY MORNING BUT SHOULD MOSTLY REMAIN
BELOW ADVISORY LEVELS.

THE STRONGER OFFSHORE FLOW AND INCREASING BOUNDARY LAYER TEMPERATURES
SHOULD RESULT IN A GOOD 3 TO 6 DEGREES OF WARMING FOR MUCH OF THE
REGION ON FRIDAY. AS A RESULT...WARMEST COASTAL AND VALLEY AREAS ARE
EXPECTED TO CLIMB INTO THE LOWER TO MID 80S ON FRIDAY...WHICH IS
10-15 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. OFFSHORE FLOW WILL
CONTINUE TO BRING THESE VERY WARM TEMPERATURES INTO THE WEEKEND.

*** FROM PREVIOUS DISCUSSION ***

.LONG TERM (MON-THU)...THE LITTLE INSIDE TROF THAT BRINGS A BRIEF
ONSHORE FLOW RETURN SUNDAY WILL SHIFT EAST MONDAY WITH THE RIDGE
RE-STRENGTHENING LATE MONDAY AND TUESDAY. SO AFTER A BIT OF A "COOL
DOWN" LATE IN THE WEEKEND TEMPS SHOULD AGAIN TREND WARMER MON/TUE,
POSSIBLY CLOSE TO 90 IN SOME OF THE WARMER VALLEYS WHICH WOULD BE A
GOOD 20 DEGREES ABOVE NORMAL. THEN TURNING COOLER WED/THU AS THE
RIDGE BREAKS DOWN AND A WEAK TROF MOVES INTO NRN CALIFORNIA. WE'LL
SEE A BIG INCREASE IN HIGH CLOUDS WITH THIS AS EARLY AS LATE TUESDAY
BUT IT'S NOT LOOKING REAL GOOD FOR RAIN THIS FAR SOUTH. SOMEWHAT
BETTER CHANCES NORTH OF PT CONCEPTION BUT EVEN THERE ANY AMOUNTS
WOULD BE INSIGNIFICANT. THE RIDGE RETURNS QUICKLY AFTER  THAT FOR A
WARMING TREND GOING INTO NEXT WEEKEND.

&&

.AVIATION...06/0605Z.

AT 0550Z...THERE WAS NO MARINE LAYER AT KLAX.

VFR CONDITIONS EXPECTED THROUGH PERIOD...EXCEPT A TEN PERCENT CHANCE
OF VLIFR/LIFR CONDITIONS AT KPRB BETWEEN 11Z-15Z. OTHERWISE...
OFFSHORE FLOW WILL BRING A CHANCE OF MODERATE LOW-LEVEL WIND SHEAR
AND TURBULENCE ACROSS PORTIONS OF VENTURA AND LOS ANGELES COUNTIES
FRIDAY.

KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. ANY EAST
WINDS WILL LIKELY REMAIN BELOW 5 KNOTS.

KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A
30 PERCENT CHANCE OF MODERATE LOW-LEVEL WIND SHEAR AND TURBULENCE
BETWEEN 15Z AND 20Z ON FRIDAY.

&&

.MARINE...05/800 PM.

WEAK TO LOCALLY MODERATE NORTHERLY FLOW ACROSS THE REGION THROUGH
FRIDAY WITH WEAK NORTHEAST FLOW NEAR THE IMMEDIATE COASTLINE.  FLOW
WILL BE LOCALLY MODERATE AT TIMES ALONG THE PORTIONS OF THE VENTURA
AND LOS ANGELES COUNTY COASTLINE AFFECTED BY SANTA ANA WINDS.
NORTHWEST WINDS WILL INCREASE OVER THE OUTER WATERS ON SATURDAY AND
SUNDAY AND THERE IS A TWENTY PERCENT CHANCE THEY MAY REACH SMALL
CRAFT ADVISORY THRESHOLDS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...GOMBERG/MW
AVIATION...HALL
MARINE...SMITH
SYNOPSIS...GOMBERG

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 5, 9:00 PM PST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
900 PM PST THU MAR 5 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-061400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
900 PM PST THU MAR 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TONIGHT

A LONG PERIOD SOUTHERLY SWELL WILL BRING A HIGH RISK OF RIP CURRENTS
FOR AREA BEACHES. GUSTY OFFSHORE WINDS WILL IMPACT DRIVING CONDITIONS
FOR HIGH PROFILE VEHICLES ACROSS THE MOUNTAINS TONIGHT.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

A LONG PERIOD SOUTHERLY SWELL WILL CONTINUE TO BRING A HIGH RISK OF
RIP CURRENTS FOR AREA BEACHES. GUSTY OFFSHORE WINDS WILL IMPACT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ACROSS THE MOUNTAINS
AND VALLEYS ON FRIDAY.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GOMBERG

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 8:12 PM PSTWind AdvisoryLOXLos Angeles13 hr

Nearby

Small Craft Advisories in California, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.